Breast tenderness: I am 5 months out... - Prostate Cancer N...

Prostate Cancer Network

3,275 members1,856 posts

Breast tenderness

Ab75 profile image

I am 5 months out from a 3 month shot of Eligard and have noticed breast sensitivity especially at the gym. I inquired about tamoxifen with my urologist they said they only prescribe it to long term adt patients. They recommended soy products. My question is will soy products help with the tenderness or make matters worst?

12 Replies

How long are you going to be on the Eligard Ab? I didn’t have any problem at all getting Tamoxifen prescribed by my MO when I noticed a little bit enlargement and tenderness.

Do you have a oncologist who specializes in prostate cancer?

One of the most ubiquitous and valuable pieces of advice I’ve come across here and elsewhere is to have one. A urologist is generally out of his depth when dealing with the complexities of this disease.

At the very least, the refusing of Tamoxifen except for ‘long term ADT patients’ in favor of soy products is highly suspect. It’s a drug that is well tolerated by most and works well.

Ab75 profile image
Ab75 in reply to London441

I will not be continuing Eligard unless I have a second BCR. I don't have an oncologist but will get one if my psa reoccurs. Hopefully I will only have the tenderness with limited growth. The Eligard should be washing out of my system within the next couple of months.

Thanks

London441 profile image
London441 in reply to Ab75

Second BCR? Does that mean you discovered a first one 5 months ago and were given only a 3 month shot of Eligard as treatment of it? Say it ain’t so!

Ab75 profile image
Ab75 in reply to London441

I had a BCR after prostatectomy so I had SRT which was completed 6-4-21. My RO and urologist recommended 6 months of adt. I declined the second 3 month shot because of side effects plus the benefit wasn't that great with my gleason grade and low decipher score.

London441 profile image
London441 in reply to Ab75

What is your Gleason score?

Ab75 profile image
Ab75 in reply to London441

7 but only 5 percent grade 4, 95 percent grade 3. I had positive margins so hopefully the cancer cells were still in the prostate bed area. The highest grade at the margins was gleason 6.

rscic profile image
rscic in reply to Ab75

I hope RT was of the Pelvis & not just the Prostate bed ..... it might or might not just be in the Prostate bed.Also, whatever the side effects are for the Eligard, 3 months is a small price to pay if the effects are good.

Breast soreness is consistent with gynecomastia .... Tamoxifen is usually helpful .... also check your blood protein status as low protein can increase SHBG (sex hormone binding globulin) which can render testosterone ineffective & promote Gynecomastia.

IMO get an MO .... they are specialists in cancer treatment ...... Urologists specialize in urological surgery.

Just some thoughts.

Ab75 profile image
Ab75 in reply to rscic

Thanks

Sure sounds like gynecomastia to me. I experienced it after a 6 month eligard shot. Why would your urologist reject tamoxifen when you are already showing signs of gynecomastia. Find another urologist -- one who listens to and cares about his patients.

Ab75 profile image
Ab75 in reply to WSOPeddie

Thanks

In my experience, management of side effects is a black hole in prostate cancer care. I initially saw an eminent urologist at a leading academic medical center who treated me very well and had a holistic view of prostate cancer. But he's semi-retired and so I was eventually triaged to a younger urologist along with the radiation oncology team that administered my therapy (ADT and radiation). The urologist was interested only in surgery and knew nothing about the side effects of my therapy, so I dumped him and went with another urologist who had the same dismissive attitude. The radiation oncology team was very professional and compassionate, but their answer to my side effects -- gynecomastia, trigger fingers, cluster headaches, hot flashes, exaggerated arthritic pain, and some others -- was to refer me back to my primary care doctor who of course knew nothing about side effects of cancer treatment. I saw a hand specialist for my painful trigger fingers, but he knew nothing about the condition as a byproduct of cancer treatment. I saw a neurologist for my daily headaches, but he eventually threw up his hands because he, too, didn't know anything about the connection between the headaches and cancer therapy. My point is that oncology practices should have people who specialize in the management of treatment side effects. The whole round-robin of sending patients back to primary care and to other specialists is useless and an utter waste of time. I am now nine months past the end of my treatment, and most of the side effects have either diminished or gone away. But there's no reason for patients to suffer quite so much through their treatment.

WSOPeddie profile image
WSOPeddie in reply to jazzy53

I wonder if an iodine supplement like iodoral 12.5 mg would help with 'trigger fingers'. Patrick posted a while ago that an iodine supplement helped with his dupuytren's contracture -- another weird syndrome affecting fingers.

You may also like...